Alert archive / Illinois / Tornado Warnings in 2009

Tornado Warning 30, NWS Lincoln, IL

July 8, 2009Mason County, Illinois

NWS Lincoln, IL issued this tornado warning at Jul 8, 2009, 4:23 PM CDT for Mason County, Illinois. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2009, 4:23 PM CDT (21:23 UTC)
Expired
Jul 8, 2009, 5:15 PM CDT
In force
52 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon

County Mason County, IL

The radar

The Lincoln radar (KILX), 45 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 5:03 PM CDTTORNADO2 Ese Easton, ILTORNADO REPORTED BY SAN JOSE FIRE PROTECTION DISTRICT STORM SPOTTER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 40 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.4 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2009-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 401 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2009-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
401 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
731 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KILX 082123
TORILX
ILC125-082215-
/O.NEW.KILX.TO.W.0030.090708T2123Z-090708T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
423 PM CDT WED JUL 8 2009

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN MASON COUNTY IN CENTRAL ILLINOIS...

* UNTIL 515 PM CDT.

* AT 422 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED 6 MILES NORTHEAST OF HAVANA...AND MOVING
  SOUTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TOPEKA...
  POPLAR CITY...
  EASTON...

OTHER LOCATIONS IN THE WARNING INCLUDE...CHATAUQUA PARK AND GOOFY
RIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

WHEN A TORNADO WARNING IS ISSUED...IT MEANS THAT STRONG ROTATION HAS
BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...
OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS
DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE
BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER
UNDER A HIGHWAY OVERPASS.

&&

LAT...LON 4028 8962 4014 8990 4035 9006 4041 8997
TIME...MOT...LOC 2123Z 308DEG 16KT 4037 8998

$$
3 follow-up statements
000 
WWUS53 KILX 082139
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
439 PM CDT WED JUL 8 2009

ILC125-082215-
/O.CON.KILX.TO.W.0030.000000T0000Z-090708T2215Z/
MASON IL-
439 PM CDT WED JUL 8 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR EASTERN
MASON COUNTY...

AT 439 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A TORNADO. THIS TORNADO WAS LOCATED NEAR TOPEKA...OR 7 MILES
EAST OF HAVANA...MOVING SOUTHEAST AT 20 MPH.

LOCATIONS NEAR THE PATH OF THE TORNADO INCLUDE...POPLAR CITY AND
EASTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 4028 8962 4014 8990 4035 9006 4041 8997
TIME...MOT...LOC 2139Z 308DEG 16KT 4032 8992

$$

BARNES
000 
WWUS53 KILX 082203
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
503 PM CDT WED JUL 8 2009

ILC125-082215-
/O.CON.KILX.TO.W.0030.000000T0000Z-090708T2215Z/
MASON IL-
503 PM CDT WED JUL 8 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR EASTERN
MASON COUNTY...

AT 459 PM CDT...WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A
SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS TORNADO WAS LOCATED
NEAR EASTON...OR 9 MILES NORTHWEST OF MASON CITY...MOVING SOUTHEAST
AT 20 MPH.

LOCATIONS NEAR THE PATH OF THE TORNADO INCLUDE....EASTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

&&

LAT...LON 4029 9001 4038 8989 4028 8962 4014 8990
TIME...MOT...LOC 2203Z 314DEG 15KT 4024 8984

$$

BARNES
000 
WWUS53 KILX 082217
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
517 PM CDT WED JUL 8 2009

ILC125-082226-
/O.EXP.KILX.TO.W.0030.000000T0000Z-090708T2215Z/
MASON IL-
517 PM CDT WED JUL 8 2009

...THE TORNADO WARNING FOR CENTRAL MASON COUNTY EXPIRES AT 515 PM 
CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA. A TORNADO WARNING CONTINUES UNTIL 545 PM CDT FOR FAR EASTERN 
MASON COUNTY...FROM MASON CITY EASTWARD.

LAT...LON 4029 9001 4038 8989 4028 8962 4014 8990
TIME...MOT...LOC 2203Z 314DEG 15KT 4024 8984

$$

BARNES

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Jul 8, 3:06 PM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jul 8, 3:06 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
306 PM CDT WED JUL 8 2009

.DISCUSSION...
ISSUED 306 PM CDT WED JUL 8 2009

SHORT TERM...TONIGHT THROUGH SATURDAY...
STATIONARY FRONT IS WELL-DEFINED OVER CENTRAL ILLINOIS AND EXTENDS
FROM GALESBURG TO MATTOON TO SOUTH OF PARIS. THUNDERSTORMS HAVE
DEVELOPED THIS AFTERNOON ALONG THE ASSOCIATED INSTABILITY
GRADIENT...BUT ARE REMAINING BELOW SEVERE LIMITS OWING TO VERY WEAK
VERTICAL WIND PROFILES. INSTABILITY IS SUFFICIENT FOR ISOLATED WET
MICROBURSTS DUE TO PRECIPITATION LOADING...BUT THE PROSPECTS FOR
HAIL ARE VERY LOW. THE WEAK WINDS WILL ALSO RESULT IN SLOW STORM
MOVEMENT/PROPAGATION SO SOME LOCALIZED HEAVY RAINFALL WILL BE
POSSIBLE. WILL USE SCATTERED/ISOLATED WORDING FOR POPS THIS
EVENING...THEN LINGER SOME SLIGHT CHANCE POPS AFTER 06Z IN THE EAST
NEARER THE SYNOPTIC STATIONARY FRONT.

THIS FRONT SHOULD DIMINISH/WASH NORTHWARD ON THURSDAY LEAVING MAINLY
DRY BUT WARMER/MUGGIER AIR OVER CENTRAL ILLINOIS. FOR THURSDAY
NIGHT...MCS DEVELOPMENT LOOKS PROBABLE TO OUR NORTHWEST IN
IOWA...WITH THE RESULTING STORM CLUSTER MOVING ACROSS THE NORTHWEST
AND NORTH-CENTRAL COUNTIES. WILL BEGIN POPS OVER THE NORTHWEST AFTER
06Z THURSDAY...THEN SPREAD THEM FURTHER SOUTH AND EAST WITH TIME ON
FRIDAY. WILL KEEP POPS IN THE SLIGHT CHANCE RANGE FRIDAY AFTERNOON
IN THE SOUTH/EAST AS THE MAIN EMPHASIS WILL BE FURTHER NORTH.
HOWEVER...THE POTENTIAL WILL EXIST FOR AN OUTFLOW BOUNDARY TO BE
PUSHED SOUTHWARD IF THE MCS REMAINS ROOTED IN THE BOUNDARY LAYER
LONG ENOUGH.

THE NEXT SYNOPTIC COLD FRONT STILL APPEARS ON TRACK FOR FRIDAY NIGHT
INTO MIDDAY SATURDAY. WILL HAVE SOME HEALTHY CHANCE POPS WITH THIS
FEATURE FOR THAT TIMEFRAME. THINGS MAY DRY OUT SATURDAY AFTERNOON IN
THE NORTH...BUT IT A LITTLE EARLY TO BREAK UP MORNING/AFTERNOON POPS
THIS FAR IN ADVANCE.

LONG TERM...SUNDAY THROUGH WEDNESDAY...
THE COLD FRONT ON SATURDAY SHOULD MOVE SOUTH ENOUGH TO PUSH
PRECIPITATION OUT OF THE CENTRAL COUNTIES ON SUNDAY. WILL LEAVE A
SLIGHT CHANCE IN THE SOUTHEAST...BUT BELIEVE THAT THE GFS MODEL IS
TOO FAR NORTH WITH THE FRONT GIVEN INCREASING NWLY FLOW ALOFT ALONG
WITH THE PUSH THAT ANY STORMS WILL GIVE IT SAT/SAT NIGHT. THE MODELS
ARE IN A LITTLE BETTER AGREEMENT THAT ANOTHER WAVE WILL DEVELOP
ALONG THE FRONT OVER THE PLAINS AND MOVE TO EASTERN KANSAS BY 12Z
MONDAY. THIS WILL PUSH THE FRONT NORTHWARD AGAIN AND INCREASE
THUNDERSTORM CHANCES AGAIN. THIS WAVE WILL MOVE EASTWARD ACROSS
ILLINOIS MONDAY AND MONDAY EVENING...GIVING ANOTHER SOUTHWARD SHOVE
TO THE FRONT TUESDAY. SO WILL GO WITH CHANCE POPS EVERYWHERE ON
MONDAY THEN WHITTLE THEM DOWN AGAIN OVER THE NORTH MONDAY NIGHT AND
TUESDAY. THE SAME GENERAL UPPER PATTERN WILL CONTINUE INTO
WEDNESDAY...WITH BOTH THE GFS AND ECMWF BRINGING ANOTHER SHORTWAVE
ACROSS INTO THE MIDWEST LATE TUESDAY OR WEDNESDAY. FOR NOW WILL KEEP
POPS IN THE SLIGHT CHANCE RANGE UNTIL THE TIMING BECOMES BETTER
DEFINED. MODELS TYPICALLY HAVE PROBLEMS WITH SHORTWAVES EMBEDDED
WITHIN A FAST UPPER FLOW REGIME.

04
&&

.AVIATION...
ISSUED 1235 PM CDT WED JUL 8 2009

NUMEROUS WEAK BOUNDARIES AND AN INCREASINGLY UNSTABLE ENVIRONMENT
WILL ALLOW WIDELY SCATTERED THUNDERSTORMS TO DEVELOP ACROSS CENTRAL
ILLINOIS THIS AFTERNOON. CU-FIELD IS BEGINNING TO DEVELOP ALONG
WIND-SHIFT LINE/FRONT EVIDENT ON SURFACE DATA STRETCHING FROM NEAR
GALESBURG SOUTHEASTWARD TO SPRINGFIELD AND EFFINGHAM. 12Z 4KM
WRF-NMM SUGGESTS CONVECTION DEVELOPING ALONG THIS LINE AFTER 20Z...
THEN DRIFTING SLOWLY E/SE INTO THE EARLY EVENING HOURS. UNTIL
SATELLITE/RADAR TRENDS SUPPORT MORE WIDESPREAD PRECIP...WILL ONLY
INCLUDE VCTS AT KPIA AND KSPI BETWEEN 20Z AND 02Z..THEN FURTHER EAST
AT KCMI BETWEEN 23Z AND 03Z. ANY CONVECTION THAT FIRES THIS
AFTERNOON/EVENING WILL DIMINISH OVERNIGHT...LEAVING BEHIND A
MID-LEVEL OVERCAST AND LIGHT E/SE WINDS.

BARNES
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 8, 3:59 PM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
359 PM CDT WED JUL 8 2009

ILZ027>031-036>038-040-041-091100-
FULTON-KNOX-MARSHALL-MASON-MCLEAN-PEORIA-SCHUYLER-STARK-TAZEWELL-
WOODFORD-
359 PM CDT WED JUL 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS. THE
STORMS WILL BE MOVING SLOWLY...SO LOCALLY HEAVY RAIN WILL BE
POSSIBLE. GUSTY WINDS AND SMALL HAIL WILL ALSO BE POSSIBLE WITH
THE STRONGER STORMS. THE PRECIPITATION IS EXPECTED TO DIMINISH
TOWARD MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER IOWA THURSDAY EVENING
AND MOVE INTO NORTH CENTRAL ILLINOIS LATE THURSDAY NIGHT AND
FRIDAY. THE POTENTIAL EXISTS FOR SOME OF THE STORMS TO BECOME
SEVERE FRIDAY...WITH DAMAGING WINDS AND HEAVY RAIN BEING THE
PRIMARY HAZARDS. A COLD FRONT WILL THEN MOVE THROUGH THE AREA
FRIDAY NIGHT AND SATURDAY ACCOMPANIED BY ANOTHER CLUSTER OF
THUNDERSTORMS. THE SEVERE POTENTIAL WILL BE LOWER WITH THESE
STORMS...BUT HEAVY RAIN WILL BE POSSIBLE. ANOTHER STORM SYSTEM
WILL BRING A CHANCE FOR THUNDERSTORMS MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

ILZ042>057-061>063-091100-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-COLES-CUMBERLAND-DE WITT-DOUGLAS-
EDGAR-LOGAN-MACON-MENARD-MORGAN-MOULTRIE-PIATT-SANGAMON-SCOTT-
SHELBY-VERMILION-
359 PM CDT WED JUL 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS. THE
STORMS WILL BE MOVING SLOWLY...SO LOCALLY HEAVY RAIN WILL BE
POSSIBLE. GUSTY WINDS AND SMALL HAIL WILL ALSO BE POSSIBLE WITH
THE STRONGER STORMS. THE PRECIPITATION IS EXPECTED TO DIMINISH
TOWARD MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE FORECAST TO DEVELOP OVER IOWA THURSDAY NIGHT...
WITH THE PRECIPITATION MOVING ACROSS CENTRAL ILLINOIS FRIDAY. THE
POTENTIAL EXISTS FOR SOME OF THE STORMS TO BECOME SEVERE
FRIDAY...WITH DAMAGING WINDS AND HEAVY RAIN BEING THE PRIMARY
HAZARDS. A COLD FRONT WILL THEN MOVE THROUGH THE AREA FRIDAY NIGHT
AND SATURDAY ACCOMPANIED BY ANOTHER CLUSTER OF THUNDERSTORMS. THE
SEVERE POTENTIAL WILL BE LOWER WITH THESE STORMS...BUT HEAVY RAIN
WILL BE POSSIBLE. ANOTHER STORM SYSTEM WILL BRING A CHANCE FOR
THUNDERSTORMS MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

ILZ066>068-071>073-091100-
CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
359 PM CDT WED JUL 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS. THE
STORMS WILL BE MOVING SLOWLY...SO LOCALLY HEAVY RAIN WILL BE
POSSIBLE. GUSTY WINDS AND SMALL HAIL WILL ALSO BE POSSIBLE WITH
THE STRONGER STORMS. THE PRECIPITATION IS EXPECTED TO DIMINISH
TOWARD MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS AS A COLD FRONT MOVES
THROUGH THE AREA FRIDAY NIGHT INTO SATURDAY. THE MAIN THREAT FOR
SEVERE WEATHER WILL REMAIN TO THE NORTH...HOWEVER LOCALLY HEAVY
RAIN WILL BE POSSIBLE WITH THE STRONGER STORMS. THE SATURDAY COLD
FRONT WILL STALL OUT ACROSS EXTREME SOUTHERN ILLINOIS...SO THERE
WILL ALSO BE A CHANCE OF STORMS MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

In the hours before

Special weather statement, Jul 8, 3:29 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
329 PM CDT WED JUL 8 2009

ILZ056-062-082130-
COLES-CUMBERLAND-
329 PM CDT WED JUL 8 2009

...SIGNIFICANT WEATHER ALERT FOR SOUTHERN COLES AND WESTERN
CUMBERLAND COUNTIES UNTIL 430 PM CDT...

AT 327 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MATTOON...MOVING SOUTHEAST AT 10 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  MATTOON...
  LERNA...
  CHARLESTON...
  JANESVILLE...
  TOLEDO...

OTHER LOCATIONS AFFECTED INCLUDE...COLES COUNTY AIRPORT...TRILLA AND
FOX RIDGE STATE PARK.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3942 8801 3922 8828 3945 8847 3957 8835
TIME...MOT...LOC 2029Z 311DEG 7KT 3946 8835

BARNES

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 8:23 PM CDTSpecial Weather StatementILXMason52 min
Jul 8, 3:29 PM CDTSpecial Weather StatementILXCumberland61 min
Jul 8, 3:37 PM CDTAreal Flood AdvisoryILXColes, Cumberland, Moultrie4 hr
Jul 8, 4:15 PM CDTTornado WarningILXFulton, Knox, Peoria45 min
Jul 8, 5:05 PM CDTAreal Flood AdvisoryILXCrawford, Jasper, Lawrence, Richland5 hr
Jul 8, 5:07 PM CDTTornado WarningILXLogan, Mason, Menard38 min

Nearby

Tornado Warnings in Illinois, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.